Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 2, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Apr 8, 2010, 7:10 PM EDT for Broome County, New York; Bradford County, Susquehanna County, Wyoming County, Pennsylvania. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 8, 2010, 7:10 PM EDT (23:10 UTC)
- Expired
- Apr 8, 2010, 8:15 PM EDT
- In force
- 65 min
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
Counties Broome County, NY, Bradford County, PA, Susquehanna County, PA, Wyoming County, PA
The radar
The Binghamton radar (KBGM), 42 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 8, 4:48 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 11.2 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1705 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 234 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 3:55 PM EDT, 3 hours 15 minutes earlier.
Area forecast discussion, Apr 8, 3:55 PM EDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 355 PM EDT THU APR 8 2010 .SYNOPSIS... A STRONG COLD FRONT WILL CROSS THE AREA LATE THIS AFTERNOON WITH SHOWERS AND THUNDERSTORMS EXPECTED THROUGH THE EVENING HOURS. BELOW NORMAL TEMPERATURES WILL SETTLE IN BEHIND THE FRONT THROUGH SATURDAY BEFORE REBOUNDING CLOSER TO NORMAL NEXT WEEK. SCATTERED SNOW SHOWERS ARE POSSIBLE IN NEW YORK FRIDAY NIGHT. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... WITH THE FRONT NOT APPROACHING UNTIL LATE AFTERNOON...SOUTHWEST WINDS AND MORE SUNSHINE...TEMPERATURES SOARED INTO THE 80S AT MANY LOCATIONS AND DEW POINTS DROPPED LOWER THAN EXPECTED WITH SOME UPPER 30S BEING REPORTED IN NE PA. SHOWERS AND THUNDERSTORMS OVER WESTERN NY AND PA AT 330 PM WILL MOVE E TO THE FINGER LAKES BY 5 OR 6 PM AND SYR-BGM-AVP AROUND 8 PM. PRECIPITATION IS MAINLY SHOWERS WITH ISOLATED THUNDER. A SHORTWAVE OVER SW PA WILL MOVE ALONG THE FRONT TOWARD BGM AND INCREASE THE COVERAGE OF RAIN THIS EVENING.DESPITE WARM TEMPERATURES IN ADVANCE OF THE FRONT...CHANCES FOR SEVERE THUNDERSTORMS ARE LIMITED. DEW POINTS ARE BELOW 50 EVERYWHERE EXCEPT THE MOHAWK VALLEY AND S OF THE POCONOS. SFC BASED CAPES ARE OVER 1000 J/KG IN THE MOHAWK VALLEY. WE WILL CONTINUE TO MONITOR THE STORMS FOR DEVELOPMENT. RAIN IS EXPECTED TO LINGER FOR A FEW HOURS BEHIND THE FRONT THEN BEGIN DRYING OUT FROM THE WEST. CLOUDS WILL BEGIN DIMINISHING TOWARD MORNING AS THE DRY SLOT MOVES OVER US. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/... NOTICABLY COLDER FRIDAY. DAY SHOULD START WITH SOME SUNSHINE AND THEN CLOUDS WILL INCREASE AS THE H5 TROF MOVES ACROSS THE ARE IN THE AFTERNOON. SCATTERED SHOWERS ACROSS CENTRAL NY ARE POSSIBLE BY LATE IN THE DAY WITH THE TROF. AS TEMPERATURES DROP OVERNIGHT INTO THE 30S FRIDAY NIGHT RAIN SHOWERS WILL MIX WITH AND CHANGE OVER TO SNOW SHOWERS. ONLY A HALF INCH OR LESS OF SNOW ACCUM/S OVR THE HIGHER TERRAIN THRU SAT MRNG. COLDEST TEMPS WL BE IN THE U20S OVR HILLTOPS. NW FLOW ALOFT BEGINS TO FLATTEN AND BCMS MORE ZONAL ON SAT. WK S/WV PROGGED TO APPCH AREA SAT NGT BUT INDICATIONS ARE THAT THIS WV WL STAY TO OUR NORTH LEADING TO DRY WX THRU THE END OF THE SHORT TERM. HGTS RISE DRG THE DAY WITH MAX TEMPS EXPECTED TO TOP OUT NR SEASONAL VALUES ONCE AGAIN. MAX TEMPERATURES WILL CONTINUE TO REBOUND AND BE SLIGHTLY WARMER SUNDAY. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... NO SIG CHGS TO HPC MED RNG GUIDANCE. MAIN TREND WILL BE FOR RIDGING SFC AND ALOFT OVER THE ERN U.S. WITH A DRY PD XPCTD. SOME DIFFS IN THE MDLS AS TO HOW FAR EAST THE UPR LVL RDG AXIS WILL BE BY MID TO LATE WEEK WITH THE EURO A LTL SLOWER THAN THE GFS... SUGGESTING SLIGHTLY COOLER TEMPS THAN THE LATEST MOS/MEX DATA. THIS IS REFLECTED IN THE HPC GUIDANCE WHICH LOOKED FINE. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... OVERVIEW...CDFNT WILL PASS THRU THE FCST AREA LATE THIS AFTN AND EVNG WITH BAND OF SHRA/PSBL TSRA AND IFR/MVFR CONDITIONS. A RETURN TO VFR IS XPCTD ON SAT MRNG. EWD MOVG FNT IS FCST TO PASS THRU RGN IN THE 23Z-05Z TIME FRAME ACCOMPANIED BY A BAND OF SHRA/PSBL TSRA AND IFR/MVFR. NOT CONFIDENT THAT TAF SITES WILL SEE THUNDER SO PLAYED IT AS A "CB" GROUP FOR NOW...BEST POTNL APPEARS TO BE AT BGM/AVP THIS EVNG. SW WINDS 15-20 G25 XCPT AT RME WHERE SELY FLOW LIKELY TO PERSIST TIL JUST BEFORE FROPA. VFR CONDITIONS TO RETURN IN THE 08-12Z TIME FRAME WITH DRY SLOT WORKING IN TO THE RGN. WINDS W TO NW BEHIND THE FNT 10-20 KTS. OUTLOOK... FRI NGT...PDS OF MVFR IN SCT -SHSN CNTRL NY. SAT...IMPRVG TO VFR. SAT NGT...SCT MVFR IN -SHRA. SUN...IMPRVNG TO VFR. SUN NGT THRU TUES...VFR. && .FIRE WEATHER... MORE DRYING TODAY THAN EXPECTED WITH HIGHER TEMPERATURES AND LOWER DEW POINTS. WINDS PICKED UP TO 10 TO 20 MPHS SOME LOCATIONS. AREAS SHOULD SEE ABOUT A QUARTER OF AN INCH OF RAIN FROM THE FRONT OVER NIGHT. BUT THEN WE WILL HEAD INTO ANOTHER PERIOD OF DRYING ESPECIALLY ACROSS NORTHEAST PA. DRYING CONTINUES INTO NEXT WEEK. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...BMW NEAR TERM...BMW SHORT TERM...BMW LONG TERM...RHB AVIATION...RHB FIRE WEATHER...BMW
Hazardous weather outlook, Apr 8, 5:25 PM EDT, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 525 PM EDT THU APR 8 2010 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-092130- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 525 PM EDT THU APR 8 2010 ...SEVERE THUNDERSTORM WATCH 67 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. MSE
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 7:40 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Chenango, Cortland, Delaware, Tioga | 65 min |
| Apr 8, 6:35 PM EDT | Severe Thunderstorm Warning | BGM | Bradford | 40 min |
| Apr 8, 7:29 PM EDT | Severe Thunderstorm Warning | BGM | Lackawanna, Luzerne, Wyoming | 61 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2010Severe Thunderstorm Warnings in New York, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.